Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 88, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 11, 2013, 10:36 PM EDT for 4 counties in Georgia. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2013, 10:36 PM EDT (02:36 UTC)
- Expired
- Apr 11, 2013, 11:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Harris County, GA, Meriwether County, GA, Muscogee County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 10:56 PM EDT | TSTM WND DMG | 2 Sse Lagrange, GA | REPORT BY THE PUBLIC OF MULTIPLE TREES DOWN ON POWER LINES ON SOUTH DAVIS ROAD AND HIGHWAY 27. |
| Apr 11, 11:00 PM EDT | TSTM WND DMG | Hamilton, GA | TWO TREES WERE BLOWN DOWN ACROSS HIGHWAY 116 IN HARRIS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 4:45 PM EDT | Tornado Watch | SPC | 6 hr |
| Apr 11, 8:24 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1020 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
177
WUUS52 KFFC 120236
SVRFFC
GAC145-199-215-285-120330-
/O.NEW.KFFC.SV.W.0088.130412T0236Z-130412T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1036 PM EDT THU APR 11 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRIS COUNTY IN WEST CENTRAL GEORGIA
MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
EXTREME NORTHWESTERN MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
SOUTHERN TROUP COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 1130 PM EDT
* AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WEST POINT TO LAKE HARDING...MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAGRANGE...HAMILTON...PINE MOUNTAIN-CALLAWAY GARDENS...WAVERLY
HALL...LONE OAK...SHILOH...WARM SPRINGS AND GREENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY MORNING FOR
NORTHERN GEORGIA.
&&
LAT...LON 3322 8472 3306 8456 3285 8465 3284 8470
3275 8469 3267 8473 3259 8508 3264 8511
3267 8510 3269 8512 3273 8512 3275 8515
3278 8513 3281 8517 3284 8516 3287 8519
3297 8521
TIME...MOT...LOC 0236Z 242DEG 29KT 3288 8519 3279 8517
3261 8520
$$2 follow-up statements
452
WWUS52 KFFC 120257
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1057 PM EDT THU APR 11 2013
GAC145-199-215-285-120330-
/O.CON.KFFC.SV.W.0088.000000T0000Z-130412T0330Z/
TROUP GA-MUSCOGEE GA-MERIWETHER GA-HARRIS GA-
1057 PM EDT THU APR 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR HARRIS...MERIWETHER...EXTREME NORTHWESTERN MUSCOGEE AND
SOUTHEASTERN TROUP COUNTIES...
AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SMITHS CROSSROAD TO JONES CROSSROADS TO MOUNTAIN HILL...MOVING
NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAGRANGE...MULBERRY GROVE...CATAULA...BIG SPRINGS...LOUISE...
MOUNTVILLE...STOVALL...HAMILTON...PINE MOUNTAIN-CALLAWAY GARDENS...
ODESSADALE...PINE MOUNTAIN VALLEY...F.D. ROOSEVELT STATE PARK...
WAVERLY HALL...SAINT MARKS...DURAND...ROCKY MOUNT...RALEIGH...HARRIS
CITY...WARM SPRINGS AND GREENVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY MORNING FOR
NORTHERN GEORGIA.
&&
LAT...LON 3302 8511 3322 8472 3306 8456 3285 8465
3284 8470 3275 8470 3267 8473 3259 8508
3282 8512
TIME...MOT...LOC 0257Z 242DEG 29KT 3296 8501 3287 8499
3269 8502
$$192
WWUS52 KFFC 120316
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1116 PM EDT THU APR 11 2013
GAC215-120324-
/O.CAN.KFFC.SV.W.0088.000000T0000Z-130412T0330Z/
MUSCOGEE GA-
1116 PM EDT THU APR 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN MUSCOGEE
COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THIS WARNING HAS LEFT THE WARNED AREA.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN MUSCOGEE COUNTY.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY MORNING FOR
NORTHERN GEORGIA.
LAT...LON 3285 8494 3303 8495 3322 8472 3306 8456
3285 8465 3284 8470 3267 8473 3262 8496
TIME...MOT...LOC 0314Z 242DEG 29KT 3302 8485 3293 8483
3275 8486
$$
GAC145-199-285-120330-
/O.CON.KFFC.SV.W.0088.000000T0000Z-130412T0330Z/
TROUP GA-MERIWETHER GA-HARRIS GA-
1116 PM EDT THU APR 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR EASTERN HARRIS...MERIWETHER AND SOUTHEASTERN TROUP COUNTIES...
AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BIG SPRINGS TO STOVALL TO HAMILTON...MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ODESSADALE...PINE MOUNTAIN VALLEY...F.D. ROOSEVELT STATE PARK...
WAVERLY HALL...DURAND...SAINT MARKS...HARRIS CITY...GREENVILLE...
ROCKY MOUNT...RALEIGH AND WARM SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY MORNING FOR
NORTHERN GEORGIA.
&&
LAT...LON 3285 8494 3303 8495 3322 8472 3306 8456
3285 8465 3284 8470 3267 8473 3262 8496
TIME...MOT...LOC 0314Z 242DEG 29KT 3302 8485 3293 8483
3275 8486
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:00 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 11, 9:00 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 900 PM EDT THU APR 11 2013 .UPDATE... EVENT CONTINUES TO EVOLVE THIS EVENING AS DISCRETE CELLS MOVE AND DEVELOP AHEAD OF MAIN SQUALL. MAIN CONCERNS CONTINUE TO BE DAMAGING WINDS AND LARGE HAIL...WITH BOTH AREAS OF CONVECTION CAPABLE OF PRODUCING A FEW TORNADOES. FRONT EXPECTED TO PUSH THROUGH THE STATE AFTER 06Z...WITH HIGH PRESSURE AND CLEARING CONDITIONS MOVING INTO THE AREA. OVERALL...FORECAST LOOKS TO BE ON TRACK...AND WILL CONTINUE TO MAKE PERIODIC UPDATES BASED ON OBSERVATIONS AND RADAR TRENDS AS NEEDED. 31 && .PREV DISCUSSION... /ISSUED 348 PM EDT THU APR 11 2013/ SHORT TERM /TONIGHT THROUGH FRIDAY/... COLD FRONT CURRENTLY ACROSS EASTERN MISSISSIPPI AND NORTHWEST ALABAMA...WITH A WARM FRONT STRETCHING FROM THE OHIO VALLEY TO THE DELMARVA PENINSULA. FFC FORECAST AREA IS WELL WITHIN THE WARM SECTOR THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE STARTED TO INCREASE IN COVERAGE SINCE THE EARLY AFTERNOON. 18Z SOUNDING SHOWS A STRONG CAP AROUND 675MB. THE CAP SHOULD ERODE IN THE NEXT FEW HOURS...WITH STORM INTENSITY INCREASING. SQUALL LINE CONTINUES TO STRENGTHEN AHEAD OF THE COLD FRONT IN EASTERN MS/NW ALABAMA AS A STRONG SW/500MB TROUGH SWINGS OUT OF THE LOWER MISSISSIPPI RIVER VALLEY. THIS LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EASTWARD AND INTO THE CWFA DURING THE EVENING...AND CONTINUE THROUGH THE CWFA OVERNIGHT AND INTO EARLY FRIDAY MORNING. NAM AND GFS PROG SEVERAL HUNDRED TO AROUND A 1000 J/KG OF CAPE WELL INTO THE OVERNIGHT HOURS. IN ADDITION...SHEAR WILL INCREASE AS THE FRONTAL BOUNDARY APPROACHES AS WILL LIFT WHEN THE SHORTWAVE MOVES THROUGH. 18Z SOUNDING ALSO SHOWS A NICE INVERTED V STRUCTURE...INDICATIVE OF STRONG/DAMAGING WIND GUSTS. THE SQUALL LINE ALREADY HAS A HISTORY OF PRODUCING TORNADOES...AND WITH THE SHEAR INCREASING...THE POTENTIAL TORNADOES TO DEVELOP WILL CONTINUE UNTIL THE FRONT PASSES. STORMS WILL LINGER INTO THE OVERNIGHT HOURS/EARLY FRIDAY UNTIL THE FRONT EXITS THE CWFA. RAPID CLEARING IS EXPECTED BEHIND THE BOUNDARY. TOOK A BLEND FOR TEMPS. NLISTEMAA LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. INCREASED POPS A BIT FOR SUN AS NEXT SHORTWAVE MOVES IN BUT LEFT THE LOCATION OF THE EXPECTED PRECIP AS IS. CLEARING CONDITIONS ARE STILL EXPECTED ON FRIDAY AS HIGH PRESSURE SETTLES OVER THE STATE BEHIND THE DEPARTING COLD FRONT. THE RIDGE WILL DOMINATE THROUGH EARLY SUNDAY...THEN THE SURFACE RIDGE SLIPS EAST AND ESTABLISHES A WARM...MOIST SOUTHERLY WIND FLOW BY SUNDAY AFTERNOON. AT THIS SAME TIME...THE GFS AND ECMWF SHOW AN UPPER DISTURBANCE APPROACHING FROM THE SOUTHWEST THAT SPARKS SHOWERS AND POSSIBLY A FEW THUNDERSTORMS ALONG THE GULF COAST THAT INITIALLY SPREAD INTO THE SOUTHERN THIRD OF THE FORECAST AREA...BEFORE SPREADING OVER THE REST OF THE AREA BY SUNDAY NIGHT. MODELS SHOW THIS ACTIVE PATTERN CONTINUING AS A SERIES OF SUBTLE DISTURBANCES INTERACT WITH THE WARM MOIST AND UNSTABLE AIR MASS. THIS WILL PRODUCE SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS ON MONDAY...TUESDAY AND AGAIN ON WEDNESDAY...MAINLY DURING DAYTIME HEATING. HOWEVER...WILL HOLD ONTO A SLIGHT CHANCE OF SHOWERS EACH NIGHT. 01 && .AVIATION... 00Z UPDATE... ORGANIZED TSRA STILL PUSHING THROUGH THE AREA...AND EXPECTING TSRA TO PUSH THROUGH THE ATL METRO AREA 03-04Z...AND OTHER TAF SITES 06-07Z. DEGRADING CIGS EXPECTED THROUGH THE EARLY MORNING...WITH IFR BKN-OVC. IMPROVING CONDITIONS EXPECTED AFTER UNRISE...AND HAVE BRIEF SCT MVFR CONDITIONS BEFORE SKC AT 15-16Z. WINDS WILL SWITCH FROM SSW TO W-NW AS FRONT PUSHES THROUGH THE WINDS OF 10-13KT OVERNIGHT. WINDS WILL STAY 10-15KT THROUGH THE AFTERNOON. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 73 46 76 / 100 30 0 0 ATLANTA 54 68 48 73 / 100 10 0 0 BLAIRSVILLE 52 65 41 70 / 100 20 0 0 CARTERSVILLE 53 68 43 73 / 100 0 0 0 COLUMBUS 59 74 51 78 / 100 10 0 0 GAINESVILLE 56 69 46 73 / 100 20 0 0 MACON 64 75 45 79 / 100 30 0 0 ROME 51 69 43 73 / 100 0 0 0 PEACHTREE CITY 55 70 44 75 / 100 10 0 0 VIDALIA 68 78 52 79 / 100 50 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 4 AM EDT FRIDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...CRISP...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN... MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TOWNS... TROUP...TWIGGS...UNION...UPSON...WALTON...WARREN...WASHINGTON... WEBSTER...WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. TORNADO WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...WALKER. && SHORT TERM...31 LONG TERM....37 AVIATION...31
Hazardous weather outlook, Apr 11, 7:38 AM EDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 738 AM EDT THU APR 11 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121145- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 738 AM EDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED FROM MID TO LATE AFTERNOON THROUGH TONIGHT... A STRONG UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH THE STATE THIS AFTERNOON... THEN PUSH ACROSS THE STATE OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. CONFIDENCE IS HIGH THAT ISOLATED SEVERE STORMS WILL ACCOMPANY THIS SYSTEM... EITHER EMBEDDED WITHIN A SQUALL LINE OR FROM DISCRETE THUNDERSTORMS DEVELOPING AHEAD OF THE SQUALL LINE. ALTHOUGH DAMAGING WINDS WILL BE THE MAIN THREAT... A FEW EMBEDDED TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE. ESTIMATED TIMING OF THE SQUALL LINE IS ENTERING NORTHWEST GEORGIA BY LATE AFTERNOON OR EARLY EVENING... THE ATLANTA METRO AREA BY MID EVENING... THEN ACROSS CENTRAL GEORGIA DURING THE LATE EVENING AND EARLY FRIDAY MORNING HOURS. RAINFALL AMOUNTS WILL BE HEAVY AT TIMES... ESPECIALLY ACROSS NORTH AND PARTS OF CENTRAL GEORGIA WHERE WIDESPREAD 1 TO 2 INCHES ARE EXPECTED. THESE RAINFALL AMOUNTS COULD RESULT IN BRIEF MINOR FLOODING OF A FEW AREA STREAMS AND RIVERS... AS WELL AS OTHER TYPICAL LOW LYING... FLOOD PRONE AREAS. ALL INTEREST ACROSS NORTH AND CENTRAL GEORGIA ARE ADVISED TO CLOSELY MONITOR THIS POTENTIALLY DANGEROUS FRONTAL SYSTEM AND REMAIN ALERT FOR POSSIBLE SEVERE STORMS FROM LATER THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A SERIES OF SUBTLE DISTURBANCES IN THE UPPER LEVELS WILL INTERACT WITH A WARM... MOIST AND UNSTABLE AIR MASS TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS ON MONDAY... TUESDAY AND AGAIN ON WEDNESDAY... AND MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS NORTH AND CENTRAL GEORGIA SHOULD BE PREPARED FOR ACTIVATION LATER THIS AFTERNOON... OR EARLY THIS EVENING.
In the hours before
Local storm report, Apr 11, 9:36 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM HAIL 1 N DULUTH 34.02N 84.14W
04/11/2013 E1.00 INCH GWINNETT GA BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED 1 MILE NORTH OF DOWNTOWN
DULUTH.
&&
RWILLISLocal storm report, Apr 11, 9:43 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
943 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL DULUTH 34.00N 84.14W
04/11/2013 E1.75 INCH GWINNETT GA PUBLIC
GOLF BALL SIZED HAIL REPORTED IN DULUTH.
&&
GWETZELLocal storm report, Apr 11, 9:53 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL 2 ENE NORCROSS 33.95N 84.18W
04/11/2013 E1.75 INCH GWINNETT GA PUBLIC
GOLF BALL SIZED HAIL WAS REPORTED NEAR NORCROSS.
&&
GWETZELSpecial weather statement, Apr 11, 9:56 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 PM EDT THU APR 11 2013
GAZ042-044-052-053-066-067-120230-
956 PM EDT THU APR 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TROUP...
MERIWETHER...CARROLL...COWETA...HEARD AND FULTON COUNTIES UNTIL 1030
PM EDT...
AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CLEM TO 7 MILES SOUTHWEST OF PIEDMONT
HEIGHTS...MOVING EAST AT 25 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP...
MERIWETHER...CARROLL...COWETA...HEARD AND FULTON COUNTIES THROUGH
1030 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE GLENN...
WARESVILLE...TEXAS...FROLONA...ROOSTERVILLE...FRANKLIN...
CENTRALHATCHEE...LOWELL...TYUS...ROOPVILLE...BOWDON...CARROLLTON...
STATE LINE PARK...ABBOTTSFORD AND PLANT WANSLEY.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3358 8526 3364 8490 3358 8490 3358 8481
3363 8475 3362 8474 3366 8466 3368 8465
3370 8456 3328 8468 3292 8490 3287 8519
3317 8525
TIME...MOT...LOC 0156Z 259DEG 21KT 3355 8502 3321 8512
3293 8529Local storm report, Apr 11, 9:57 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
957 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL LILBURN 33.89N 84.14W
04/11/2013 E1.00 INCH GWINNETT GA PUBLIC
QUARTER SIZED HAIL REPORTED AT STONE MOUNTAIN ROAD AND
ROCKBRIDGE ROAD.
&&
GWETZELLocal storm report, Apr 11, 10:05 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 1 N TALLAPOOSA 33.76N 85.29W
04/11/2013 E1.75 INCH HARALSON GA PUBLIC
PUBLIC REPORTED GOLF BALL SIZED HAIL ON HWY 100 NORTH OF
TALLAPOOSA.
0630 PM TSTM WND DMG 4 SSW CAVE SPRING 34.06N 85.36W
04/11/2013 POLK GA COUNTY OFFICIAL
TREE DOWN ON SOUTHBOUND HIGHWAY 100 AT MOUNTAIN HOME
LOOP.
0635 PM TSTM WND DMG SUMMERVILLE 34.48N 85.35W
04/11/2013 CHATTOOGA GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN IN THE CITY ON EAST WASHINGTON
STREET.
0650 PM HAIL 5 SSW ROCKMART 33.93N 85.08W
04/11/2013 E2.75 INCH POLK GA AMATEUR RADIO
AN AMATEUR RADIO OPERATOR REPORTED BASEBALL SIZED HAIL IN
THIS AREA.
0654 PM TSTM WND DMG ROME 34.26N 85.18W
04/11/2013 FLOYD GA EMERGENCY MNGR
ROOF BLOWN OFF SMALL BUIDLING IN ROME OFF GLEN MILNER AND
2ND AVE. SMALL FENCE DOWNED AS WELL. EYEWITNESS REPORTS
STRONG GUST OF WIND.
0658 PM HAIL ROCKMART 34.00N 85.04W
04/11/2013 E2.75 INCH POLK GA PUBLIC
BASEBALL SIZED HAIL REPORTED AT A GAS STATION IN
ROCKMART.
0659 PM HAIL 4 S ROCKMART 33.95N 85.04W
04/11/2013 E1.00 INCH PAULDING GA AMATEUR RADIO
HAM RADIO OPERATOR REPORTED QUARTER SIZED HAIL 4 MILES
SOUTH OF ROCKMART.
0725 PM HAIL CARTERSVILLE 34.17N 84.80W
04/11/2013 E1.00 INCH BARTOW GA PUBLIC
THIS REPORT WAS SENT IN BY A SKYWARN SPOTTER.
0736 PM TSTM WND DMG DAWNVILLE 34.82N 84.88W
04/11/2013 WHITFIELD GA EMERGENCY MNGR
NUMEROUS TREES REPORTED DOWN WITH POWER OUTAGES IN
DAWNVILLE.
0737 PM TSTM WND DMG 1 S DALTON 34.76N 84.97W
04/11/2013 WHITFIELD GA EMERGENCY MNGR
TREES DOWN IN SEVERAL LOCATIONS IN THE TOWN OF DALTON. N
TIBBS ROAD...COLLEGE DR...CROSSPLAINS.
0740 PM TSTM WND DMG 1 S CHATSWORTH 34.75N 84.77W
04/11/2013 MURRAY GA 911 CALL CENTER
NUMEROUS TREES DOWN IN THE CHATSWORTH AREA...PARTICULARLY
ON THE SOUTH SIDE OF TOWN
0740 PM HAIL 1 ENE CALHOUN 34.51N 84.93W
04/11/2013 E1.00 INCH GORDON GA AMATEUR RADIO
THIS REPORT WAS RECEIVED NEAR I75 AT EXIT 315.
0745 PM TSTM WND DMG 5 NE DALTON 34.82N 84.91W
04/11/2013 WHITFIELD GA EMERGENCY MNGR
TREE REPORTED DOWN ON HOUSE BY EM ON WITHEROW BRIDGE
ROAD.
0755 PM TSTM WND DMG CHATSWORTH 34.77N 84.77W
04/11/2013 MURRAY GA PUBLIC
MULTIPLE LARGE TREES DOWN...ONE AGAINST A HOUSE.
0755 PM TSTM WND DMG 2 NE CHICKAMAUGA 34.89N 85.27W
04/11/2013 WALKER GA EMERGENCY MNGR
NUMEROUS TREES DOWN IN FORT OGLETHORPE.
0843 PM HAIL 8 NW CUMMING 34.29N 84.24W
04/11/2013 E1.75 INCH FORSYTH GA PUBLIC
ALSO REPORTED WINDS TO 60 MPH.
0844 PM HAIL 6 WNW CUMMING 34.24N 84.24W
04/11/2013 E1.75 INCH FORSYTH GA BROADCAST MEDIA
GOLFBALL SIZED HAIL REPORTED NEAR HEARDSVILLE ROAD. THIS
IS A CORRECTION.
0845 PM HAIL 6 NW CUMMING 34.27N 84.21W
04/11/2013 E1.75 INCH FORSYTH GA PUBLIC
SOME HAIL STONES MAY HAVE BEEN BIGGER THAN GOLF BALLS.
0850 PM TSTM WND DMG 9 SE CANTON 34.14N 84.38W
04/11/2013 CHEROKEE GA EMERGENCY MNGR
TREE BLOCKING ROAD NEAR FORSYTH CHEROKEE LINE.
0918 PM HAIL 2 ENE NORCROSS 33.95N 84.18W
04/11/2013 E1.75 INCH GWINNETT GA PUBLIC
GOLF BALL SIZED HAIL WAS REPORTED NEAR NORCROSS.
0920 PM HAIL DULUTH 34.00N 84.14W
04/11/2013 E1.75 INCH GWINNETT GA TRAINED SPOTTER
SPOTTER REPORTED GOLFBALL SIZED HAIL ON SATELLITE BLVD IN
DULUTH.
0923 PM HAIL DULUTH 34.00N 84.14W
04/11/2013 E1.75 INCH GWINNETT GA PUBLIC
GOLF BALL SIZED HAIL REPORTED IN DULUTH.
0929 PM HAIL 1 N DULUTH 34.02N 84.14W
04/11/2013 E1.00 INCH GWINNETT GA BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED 1 MILE NORTH OF DOWNTOWN
DULUTH.
0942 PM HAIL LILBURN 33.89N 84.14W
04/11/2013 E1.00 INCH GWINNETT GA PUBLIC
QUARTER SIZED HAIL REPORTED AT STONE MOUNTAIN ROAD AND
ROCKBRIDGE ROAD.
&&
GWETZELThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:02 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Pickens | 28 min |
| Apr 11, 8:11 PM EDT | Tornado Warning | FFC | Dawson, Gilmer, Pickens | 49 min |
| Apr 11, 8:13 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Dawson, Forsyth, Fulton | 47 min |
| Apr 11, 8:56 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Lumpkin | 49 min |
| Apr 11, 9:08 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Hall | 52 min |
| Apr 11, 9:56 PM EDT | Special Weather Statement | FFC | Carroll, Coweta, Heard, Troup | 34 min |
| Apr 11, 10:18 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Jackson | 42 min |
| Apr 11, 11:01 PM EDT | Special Weather Statement | FFC | Chattahoochee | 44 min |
| Apr 11, 11:06 PM EDT | Special Weather Statement | FFC | Banks | 24 min |
| Apr 11, 11:09 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Stewart | 51 min |
| Apr 11, 11:39 PM EDT | Special Weather Statement | FFC | Lamar, Meriwether, Pike, Spalding | 36 min |
| Apr 11, 11:49 PM EDT | Special Weather Statement | FFC | Talbot, Upson | 41 min |
| Apr 12, 12:28 AM EDT | Special Weather Statement | FFC | Baldwin, Greene, Hancock, Putnam, Taliaferro | 47 min |
| Apr 12, 2:22 AM EDT | Special Weather Statement | FFC | Glascock | 38 min |
| Apr 12, 2:28 AM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren | 47 min |
| Apr 12, 3:05 AM EDT | River Flood Warning | FFC | Forsyth | 8 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.